Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 229, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 29, 2004, 4:22 PM MDT for Guadalupe County, New Mexico. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2004, 4:22 PM MDT (22:22 UTC)
- Expired
- Aug 29, 2004, 5:15 PM MDT
- In force
- 53 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Guadalupe County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1612 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 292222
SVRABQ
NMC019-292315-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
422 PM MDT SUN AUG 29 2004
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 515 PM MDT
* AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM COLONIAS TO 17 MILES SOUTH OF
VAUGHN...OR FROM 15 MILES NORTHWEST OF SANTA ROSA TO 24 MILES EAST
OF CORONA...MOVING SOUTHEAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE...
OVER SANTA ROSA LAKE STATE PARK AT 445 PM MDT
OVER SANTA ROSA AT 455 PM MDT
OVER PUERTO DE LUNA AT 510 PM MDT
SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. MOVE INDOORS AND AVOID WINDOWS.
LAT...LON 3522 10488 3509 10497 3492 10526 3461 10526
3436 10527 3435 10490 3462 10490 3462 10464
3462 10447 3477 10443 3497 10414 3521 10432
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:35 PM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 29, 2:35 PM MDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT SUN AUG 29 2004 .DISCUSSION...PLENTY OF LOW LEVEL MOISTURE IN PLACE AS FAR WEST AS THE CONTINENTAL DIVIDE. THE LACK OF WIDESPREAD LOW CLOUDS ACROSS THE EAST HAS ALLOWED FOR PLENTY OF DAYTIME HEATING IN THE CENTRAL MOUNTAIN CHAIN. ALREADY SEE ISOLATED SHOWERS AND THUNDERSTORMS ALONG THE CENTRAL MOUNTAIN CHAIN AND A QUICK OBSERVATION OUTSIDE REVEALS PLENTY OF ACCAS. AS DAYTIME HEATING PROGRESSES ALL AREAS EXCEPT THE EXTREME NORTHWEST CORNER OF THE STATE SHOULD SEE ISOLATED SHOWERS AND THUNDERSTORMS BY LATE AFTERNOON AND INTO THE EVENING HOURS. FOR THE REMAINDER OF THE FORECAST UPR LVL RDG TO REMAIN WEST OF THE AREA KEEPING NM IN NORTHWEST FLOW ALOFT. EACH AFTERNOON AND EVENING WILL SEE ISOLATED SHOWERS AND THUNDERSTORMS FORMING OVER THE MOUNTAINS DURING THE EARLY AFTERNOON AND THEN MOVING INTO THE LOWLANDS AS THE AFTERNOON PROGRESSES AND INTO THE EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 052/088 055/088 056 16000 GALLUP.................... 045/085 045/086 048 16111 GRANTS.................... 046/085 046/085 048 16111 GLENWOOD.................. 050/092 053/090 057 16111 CHAMA..................... 040/077 044/076 044 16211 LOS ALAMOS................ 048/078 051/078 050 16211 RED RIVER................. 040/068 041/067 040 16222 TAOS...................... 045/077 045/079 045 16221 SANTA FE.................. 051/078 050/079 051 16211 SANTA FE AIRPORT.......... 053/080 052/082 053 16211 ESPANOLA.................. 050/080 050/085 052 16211 ALBUQUERQUE HEIGHTS....... 061/084 060/085 061 16211 ALBUQUERQUE VALLEY........ 054/085 056/086 061 16211 ALBUQUERQUE FOOTHILLS..... 058/082 057/083 058 16211 ALBUQUERQUE WEST MESA..... 061/086 060/085 060 16211 SOCORRO................... 056/087 058/086 060 16211 SANDIA PARK/CEDAR CREST... 051/076 050/077 052 16221 MORIARTY/ESTANCIA......... 052/081 052/080 053 16222 CARRIZOZO................. 057/082 057/082 056 16211 RUIDOSO................... 052/075 051/076 051 16222 RATON..................... 047/078 048/079 049 16222 LAS VEGAS................. 048/076 047/078 049 16222 ROY....................... 052/079 052/081 052 16222 CLAYTON................... 057/081 056/082 056 16222 SANTA ROSA................ 055/085 056/086 056 16222 TUCUMCARI................. 062/086 061/086 060 16222 FORT SUMNER............... 057/087 058/086 058 16222 CLOVIS.................... 061/083 059/085 059 16222 PORTALES.................. 061/084 059/086 059 16222 ROSWELL................... 064/087 062/089 061 16222 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 16
Hazardous weather outlook, Aug 29, 6:00 AM MDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN AUG 29 2004 NMZ001>021-026-301200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT SUN AUG 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 8:06 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 54 min |
| Aug 29, 1:27 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 63 min |
| Aug 29, 5:59 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 46 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.